Wednesday, December 15, 2010

Medication Reaction

All, welcome our newest blogger, ER PA. He is a physician assistant in our ER, and put's my writing vernacular to a shame.

------------


I was working the 12p-12a shift in the ER and grabbed this fateful chart at about 2230. As the chief complaint, it read "Pt states he is having a medication reaction." African American male in his 20's, taking Flagyl for a trich infection.

I go into the room and find the patient still wearing his hat sideways, grill in place, dressed in a gown. I introduce myself and ask him, "What kind of reaction are you having to this medicine?"

The patient, looking flustered, stands up ... faces me ... pulls his gown up to his chest ... and declares, "The medication I been takin is makin my penis smaller!!"

"Excuse me?" I reply.

"I took four of these pills last night, and they done made my penis smaller. And every time I'm smokin marijuana, my penis feels weird."

I'm a little ... surprised ... but keep pressing on.

"Did you happen to smoke marijuana before coming in tonight?" I expectantly asked.

"Yeah I did!"

We are having this conversation with his gown pulled up the entire time.

To either appease his fears or give him the benefit of the doubt, whichever, I examin the penis in question.

"Sir, I see nothing wrong with your penis ... and I really don't have anything to compare it to."

"WHAT DO YOU MEAN?!?!" he said angrily, "I CAME HERE SO YOU COULD FIX THIS!! IT'S SMALLER ... AND WHAT ABOUT ALL THOSE WRINKLES!?!?!?!"

At this point, I want to hang my head in shame ... for him!

We then begin to have a conversation about how I have never heard of a medication causing anyone's penis to be smaller, and that I have no treatments whatsoever to make his penis longer.

"Why do you think it feels weird when I smoke my marijuana?"

"Well, sir, smoking marijuana probably doesn't help the situation. You should probably stop."

"Yeah ...I guess you're right. I should probably drink more water too, right?"

"Absolutely sir ... absolutely."

-ER PA

9 comments:

I am Calabresella said...

Hahaha!!! I mean, I could see how the Mary Jane could induce some type of paranoia - but dude, sit it out before going to the E.R. I mean, that's if you're even having the idea to go to the E.R. for something ridonkulous like that.

Anonymous said...

Get Out Of My ER = GOMER in this mans future

Anonymous said...

Dude, never pick up a chart 30 min before your shift is over. That's when you want to look very, very busy staring at lab results or checking the x-ray of a previous pt just one more time.

Crazed Nitwit said...

Hahahahahahaha. Oh my goodness how did you ever not burst into gales of laughter? I'm seriously impressed!!!!!

Shash said...

OMG that is hilarious. I needed that. Great pic you chose to illustrate the story too.

arzt4empfaenger said...

What an amazing story. Must have been hard to keep a serious face when he seemed to be so genuinely angry about this "side effect". Haha! Unbelievable. "What about these wrinkles?" Maybe you should have told him that it's the MJ making his penis smaller? ;)

hannah said...

We'd get a person in kinda like this once a month or so. Only they were usually teens who'd taken one from good ol' Jimmy Johnson and usually smoked some sort of illicit substance. Complaint was always some combination of I feel weird/dizzy/heart palps/why is my so weiner hard.

Anonymous said...

Mine shrunk from 1980 to 2010 due to weight gain. But I'm still getting some action.

-Ron Jeremy

Mark p.s.2 said...

Penis theft panic hits city..
By Joe Bavier

KINSHASA | Wed Apr 23, 2008 1:06pm EDT

KINSHASA (Reuters) - Police in Congo have arrested 13 suspected sorcerers accused of using black magic to steal or shrink men's penises after a wave of panic and attempted lynchings triggered by the alleged witchcraft.